Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scharlau, Rudolf / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

4 Issues per year


IMPACT FACTOR 2017: 0.734

CiteScore 2017: 0.70

SCImago Journal Rank (SJR) 2017: 0.695
Source Normalized Impact per Paper (SNIP) 2017: 0.891

Mathematical Citation Quotient (MCQ) 2016: 0.45

Online
ISSN
1615-7168
See all formats and pricing
More options …
Volume 6, Issue 1

Issues

Radii minimal projections of polytopes and constrained optimization of symmetric polynomials

René Brandenberg / Thorsten Theobald
Published Online: 2006-05-08 | DOI: https://doi.org/10.1515/ADVGEOM.2006.005

Abstract

We provide a characterization of the radii minimal projections of polytopes onto j-dimensional subspaces in Euclidean space . Applied to simplices this characterization allows to reduce the computation of an outer radius to a computation in the circumscribing case or to the computation of an outer radius of a lower-dimensional simplex. In the second part of the paper, we use this characterization to determine the sequence of outer (n – 1)-radii of regular simplices (which are the radii of smallest enclosing cylinders). This settles a question which arose from an error in a paper by Weißbach (1983). In the proof, we first reduce the problem to a constrained optimization problem of symmetric polynomials and then to an optimization problem in a fixed number of variables with additional integer constraints.

Key Words: Polytope; Projection; outer radius; enclosing cylinder; regular simplex; polynomial optimization; symmetric polynomials

About the article


Received: 2004-04-24

Revised: 2004-10-15

Published Online: 2006-05-08

Published in Print: 2006-01-26


Citation Information: Advances in Geometry, Volume 6, Issue 1, Pages 71–83, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/ADVGEOM.2006.005.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Cordian Riener, Thorsten Theobald, Lina Jansson Andrén, and Jean B. Lasserre
Mathematics of Operations Research, 2013, Volume 38, Number 1, Page 122
[2]
Bernardo González Merino
Beiträge zur Algebra und Geometrie / Contributions to Algebra and Geometry, 2014, Volume 55, Number 2, Page 433
[3]
Michel Petitjean
Applicable Algebra in Engineering, Communication and Computing, 2012, Volume 23, Number 3-4, Page 151
[4]
Hiroshi Maehara
Journal of Geometry, 2011, Volume 102, Number 1-2, Page 133
[5]
Martin Henk and María A. Hernández Cifre
Journal of Mathematical Analysis and Applications, 2008, Volume 343, Number 2, Page 733
[6]
H. Maehara and N. Tokushige
Graphs and Combinatorics, 2011, Volume 27, Number 3, Page 451
[7]
Bernardo González and María A. Hernández Cifre
Monatshefte für Mathematik, 2012, Volume 166, Number 3-4, Page 395
[8]
Hiroshi Maehara and Norihide Tokushige
Geometriae Dedicata, 2010, Volume 145, Number 1, Page 19
[9]
G. Alistair Watson
Numerical Algorithms, 2006, Volume 43, Number 2, Page 189

Comments (0)

Please log in or register to comment.
Log in